Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

This is not just about Effexor Re CBD oil IF it helps and is not harmful To me Thats all that counts Even if its found to have a ' placebo' effect . Other drugs besides Effexor ( Xanax ) have been found to be harmful to many . One hopes meds are found that are NOT so ' addictive ' 3 days without Xanax sent me to the ER with 300 BP Pharmacist told me Xanax has very serious withdrawal symptoms. . I believe patients are NOT, in most cases, properly warned.

REPLY

It has been over three weeks. I am having some minor brain zips, a little confusion and mood swing. Also, I have hot flashes. Since it has been almost one month, am I still in danger?

REPLY

@terra I got off the Effexor fully March 14th. I took almost a year but I did it the hard way. In my humble opinion, yes you are still in danger. Your symptoms are just starting. They will get much worse. Click on my name and read my first post.
Now we are folks helping folks here. We are all going thru this. So best thing you can do is read what the others have written.
You do not mention what kind of Effexor you are on. Capsules or tabs. There are ways of cutting the dosage down with either method, Caps or tabs. Welcome, smiling at you, Bright Wings

REPLY

MY CONSEQUENCES OF NO EFFEXOR
Remember, we were all put on this med for a reason. I know it was appropriate for me to be given an antidepressant. I had tried 17 different drugs until I was finally put on Effexor. Its the only one that worked for me. So why this post now.
I believe in being my own detective to handle my challenges. I have been monitoring myself in many ways. What I discovered is this:
I have this fairly constant low key anxiety in the backround. It is not resolving on its own. The CBD oil helps some at 225 mg. This anxiety is not acceptable to me. So yesterday I had an edible. Wow, anxiety gone.
However, today I picked up my high potency CBD. 700 mg on the wrapper. I used it twice, 1 dropper x 2. Anxiety disappeared. The dosage that was suggested to me was 2 Dropperful 2 times a day. I however, have to test everything for myself. Hence the lower dose.
Now, my second challenge is much worse. I woke up in so much pain today from the 3 ruptured discs I got in 2006. Evidently, the Effexor kept my pain at bay. Its been gradually increasing since I got off the drug. Nothing I tried worked to relieve it. I do not want surgery. I had to do something so my action was to call my PA and ask for a referal to a back doc. It is time for more shots in my back. The good news is I don't think I have had any shots in What, maybe 5 or 6 years.
I do not see this as a failure. It just means I have to be vigilant at taking care on myself and my pain. If I don't I know my depression will start again. THIS IS HOW I AM BEING PROACTIVE to care for myself.
HOW ARE YOU PLANNING ON BEING PROACTIVE AFTER YOU ARE OFF THE EFFEXOR.?
Food for thought right???
Good night all, happy 4th of July everyone, Bright Wings

REPLY

I’ve been on Venlafaxine XL 300daily, for more than 7 years. I get brainzaps and have recently developed wicked tinnitus. I also take Wellbutrin, added more recently and very helpful. when it’s active my depression makes me feel paralyzed by lethargy. Long journey, still struggling. I believe I have been on this stuff too long. Initial suggestions to drug monitor met with resistance.

I’m looking for guidance & support, and appreciate what everyone is sharing.

REPLY

@toomanycats
How long have you been weaning? Honey, you are just starting the symptoms. Its going to get worse. Please go and read, and then read some more. To be honest, I don't know how welbrutin will change your symptoms. Read read read.
Welcome. Smiling at you, Bright Wings

REPLY

Bright wings checking in again today. (It may be a bit, flying high today.)
I am THRILLED to report not one bit of Back pain today. Yesterday, I was looking for a referral to a back doc. Today I am sipping mocha coffee and chatting with everyone on messenger.
THE ONLY DIFFERENCE IS THE INCREASE IN CBD OIL FROM 225 MG TO 700 MG.
Placebo effect or not. Today I am pain free and could not be happier. Happy 4th everyone.
Oh another change since getting off the Effexor. Last year I smoked 30 packs of cigs a month. I had noticed in April I had dropped to 16 packs a month. Now this month after using the CBD for 3 months, I used 14 packs of cigs. I would like to get off them completely BUT one battle at a time. Smiling at you, looking for a drone firework display to treat myself to today., Bright Wings

REPLY
@brightwings

@terra I got off the Effexor fully March 14th. I took almost a year but I did it the hard way. In my humble opinion, yes you are still in danger. Your symptoms are just starting. They will get much worse. Click on my name and read my first post.
Now we are folks helping folks here. We are all going thru this. So best thing you can do is read what the others have written.
You do not mention what kind of Effexor you are on. Capsules or tabs. There are ways of cutting the dosage down with either method, Caps or tabs. Welcome, smiling at you, Bright Wings

Jump to this post

I was taking time release capsules- 150 mg per day. Previously I took two regular 75 mg pills per day. I will look at your previous posts. Thanks.

REPLY

Hi, I am not sure how to see if anyone replied to my question. I am on day 6 with 25mg of Effexor. I had been taking 75mg for almost two months, but the side effects were making things worse for me to get the rest that I needed. I've had days when I feel great, and other days where I cry over the silliest things. After tapering the 25 mg my doctor wants me to take a tablet once a day then stop. I was diagnosed with FND functional neurological disorder and PNES pschogenic non epilectic seizures. Today, I had multiple spells. I figured out they are triggered by stress and when I don't sleep very well. I was also told that I have mild depression. I really don't want to take something that has side effects when different things trigger it. Do any of you do natural things to help you out?

REPLY

CBD oil works wonders…doesn't make you high, just calms, and takes pain away!

REPLY

I’ve been taking Effexor for 3 years. Started tapering a few months ago. I just stopped completely two days ago after cutting a 25mg pill in half for two weeks. I thought I wouldn’t struggle too much since I got myself down on such a small dose… I was wrong. I am so angry and sad. My husband doesn’t understand. Plus he’s always gone (military). The other day I pulled into a parking spot and looked over at the car backing up next to me and thought I was actually moving forward. My car was in park. It caused such awful vertigo and I threw up for 20 minutes. I care for my two daughters (1 & 2 1/2) on my own and it is the hardest thing I’ve ever done. I can’t do this anymore….

REPLY
@taylorwatkins13

I’ve been taking Effexor for 3 years. Started tapering a few months ago. I just stopped completely two days ago after cutting a 25mg pill in half for two weeks. I thought I wouldn’t struggle too much since I got myself down on such a small dose… I was wrong. I am so angry and sad. My husband doesn’t understand. Plus he’s always gone (military). The other day I pulled into a parking spot and looked over at the car backing up next to me and thought I was actually moving forward. My car was in park. It caused such awful vertigo and I threw up for 20 minutes. I care for my two daughters (1 & 2 1/2) on my own and it is the hardest thing I’ve ever done. I can’t do this anymore….

Jump to this post

@taylorwatkins13

I am so sorry you are going through such a difficult time. I cannot imagine the struggle you have with 2 young children and a husband who is gone so often.
First, did you start to taper off with the knowledge of your doc? If so, were you given a plan?
Regardless, it is IMPORTANT that you contact your doc to inform him/her about what you have done and how you are feeling. There might be something he/she can give you to help you along. Several people in the group who came off of Effexor, did so with the assistance of a doc who gave them something to reduce the withdrawal symptoms. Then, there are those who did it on their own VERY slowly taking months and over a year to do it.

PLEASE, PLEASE, PLEASE call the doc for help!!!!!!

Prayers that you get some peace….
Ronnie (GRANDMAr)

REPLY
Please sign in or register to post a reply.